Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 6, 2019, 8:04 PM CST for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2019, 8:04 PM CST (02:04 UTC)
- Expired
- Feb 6, 2019, 11:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 8:08 PM CST | FLASH FLOOD | Lebanon, TN | 2100 BLOCK FO BEASLEY BEND ROAD CLOSED DUE TO FLASH FLOODING. |
| Feb 6, 8:17 PM CST | FLASH FLOOD | Lebanon, TN | 4200 BLOCK OF LEBANON ROAD, WATER IS APPRAOCHING A HOME. |
| Feb 6, 9:06 PM CST | FLASH FLOOD | Lebanon, TN | JOHNSON ROAD HARTSVILLE PK RAOD CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
611
WGUS54 KOHX 070204
FFWOHX
TNC037-149-189-070600-
/O.NEW.KOHX.FF.W.0007.190207T0204Z-190207T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
804 PM CST Wed Feb 6 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
East central Davidson County in Middle Tennessee...
North central Rutherford County in Middle Tennessee...
Wilson County in Middle Tennessee...
* Until midnight CST.
* At 802 PM CST, Doppler radar indicated thunderstorms producing
heavy rain approaching the warned area. Flash flooding is expected
to be a threat through this evening as many places are still being
impacted by high water, and the additional rain is expected to
fall very quickly.
* Some locations that will experience flooding include...
Lebanon, Smyrna, La Vergne, Mount Juliet, Watertown, Rural Hill,
Belinda City, Cedars Of Lebanon State Park, Tuckers Crossroads,
Percy Priest Lake, Dickerson Chapel Recreation Area and Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3604 8605 3601 8659 3624 8660 3631 8647
3631 8635 3632 8627 3630 8627 3630 8626
3632 8625 3632 8616
$$
052 follow-up statements
538
WGUS74 KOHX 070317
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
917 PM CST Wed Feb 6 2019
TNC037-149-189-070600-
/O.CON.KOHX.FF.W.0007.000000T0000Z-190207T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Rutherford TN-Wilson TN-
917 PM CST Wed Feb 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
EAST CENTRAL DAVIDSON...NORTH CENTRAL RUTHERFORD AND WILSON
COUNTIES...
At 915 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across are moving into the warned area. Flash flooding is
expected to continue across areas in and around Mount Juliet and
Lebanon.
Some additional locations that may experience flooding include...
Smyrna, La Vergne, Watertown, Rural Hill, Belinda City, Cedars Of
Lebanon State Park, Tuckers Crossroads, Percy Priest Lake, Dickerson
Chapel Recreation Area and Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3604 8605 3601 8659 3624 8660 3631 8647
3631 8635 3632 8627 3630 8627 3630 8626
3632 8625 3632 8616
$$
05178
WGUS74 KOHX 070530
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1130 PM CST Wed Feb 6 2019
TNC037-149-189-070539-
/O.CAN.KOHX.FF.W.0007.000000T0000Z-190207T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Rutherford TN-Wilson TN-
1130 PM CST Wed Feb 6 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL DAVIDSON...NORTH CENTRAL
RUTHERFORD AND WILSON COUNTIES IS CANCELLED...
A new Flash Flood Warning has been issued for the warned area until
430 AM CST. Please refer to that warning for the latest information.
LAT...LON 3604 8605 3601 8659 3624 8660 3631 8647
3631 8635 3632 8627 3630 8627 3630 8626
3632 8625 3632 8616
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 5:55 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 6, 5:55 PM CST, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 555 PM CST Wed Feb 6 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... We had expected a band of heavy showers to set up over our northwest counties today, but the frontal zone has sagged southward with the heaviest band of showers focused along and south of Interstate 40. Within the bands of showers, one half inch amounts have been common with some spots like southern Hickman County into southern Williamson County picking up over 1 inch from the heavier downpours. Going into the evening, showers will be most likely along and north of I-40. Deep moisture will continue to stream into the area with near record level precipitable water values. Many areas will pick up 1 inch of rainfall, but some localized 2 inch amounts may occur. Localized street/urban flooding may occur, but we do not think a flood watch is needed at this time as the pockets of heavy rainfall are transient. We are likely to see some big rises on creeks and streams, and rivers will eventually respond. Some points along the Cumberland are expected to reach action stage within the next couple of days. The main impact from the rain today and tonight will be to set the stage for future flood potential. That could be an issue Thursday evening, but more likely early next week when a period of prolonged rainy wx is expected. A couple of strong to marginally severe thunderstorm cannot be ruled out through tonight, and squirrelly winds along the frontal zone mean that tornado chances do exist. But, with marginal instability and weak lapse rates, the overall threat is very low. Late tonight, the low level boundary will begin to lift northward as a low pressure system cranks up over the Mid Ms Valley. This will lift the heavier showers north of our area by daybreak. Temperatures will not change much through the night with readings mostly in the upper 50s and lower 60s. During the daytime Thursday, most of the area will get into the warm sector, with gusty south winds over 35 mph at times and record setting temperature well into the 70s. A wind advisory may be needed for a few gusts over 40 mph, and the overnight forecasters can make that determination. A band of showers with some heavy downpours will be moving into our far west counties late Thursday afternoon ahead of a strong cold front. The showers and front will sweep across the area mainly Thursday evening with rainfall averaging around one half inch. Friday will be a shocker, with highs around 35 degrees colder than Thursday's highs. Friday night will be clear and cold with lows in the teens and lower 20s. Dry and chilly wx sticks around Saturday as well. Just as quick as winter makes a return for Friday and Saturday, early spring will start to return again on Sunday. Rainy and mild wx is expected for the first half of next week. Rain totals of 2 to 3 inches are expected, which could lead to flooding concerns across the area. && .AVIATION... 00Z TAF DISCUSSION. Expect VIS and CIGS to bounce around MVFR and IFR early this evening as waves of heavy rain and thunderstorms move through the mid-state. After 12Z tomorrow, all sites should see some improvement ahead of the next round expected later that afternoon, but winds to pick up from the south with gusts to near 30kts possible after 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........05
Hazardous weather outlook, Feb 6, 5:00 AM CST, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Wed Feb 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe storms Wednesday and Wednesday night across most of Middle Tennessee. The best chance for severe storms is around Clarksville, Dover and Erin. The primary threat is damaging straight-line winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain and thunderstorms will become heavier and more widespread today and will last into Thursday evening before a strong cold frontal passage. Expected rainfall totals for this event range from less than an inch across the southern Cumberland Plateau to more than 2.5 inches around Clarksville and Land-between-the- Lakes. Some flooding is possible in these areas, especially Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today and tonight.
In the hours before
Special weather statement, Feb 6, 5:52 PM CST, 2 hours 12 minutes before
Special Weather Statement National Weather Service Nashville TN 552 PM CST Wed Feb 6 2019 TNZ027-028-059-062-070030- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 552 PM CST Wed Feb 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES UNTIL 630 PM CST... At 552 PM CST, Doppler radar was tracking a strong thunderstorm near Brentwood, or 8 miles northeast of Franklin, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Smyrna, Brentwood, La Vergne, Nolensville, Oak Hill, Rural Hill, Antioch, Walterhill, Berry Hill, Percy Priest Lake and Gladeville. This includes the following highways... Interstate 65 between mile markers 71 and 79. Interstate 24 between mile markers 53 and 68. Interstate 840 between mile markers 58 and 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3598 8682 3612 8676 3614 8638 3593 8639 TIME...MOT...LOC 2352Z 267DEG 36KT 3603 8674 Barnwell
Special weather statement, Feb 6, 7:12 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
712 PM CST Wed Feb 6 2019
TNZ024-025-057-070200-
Hickman TN-Dickson TN-Humphreys TN-
712 PM CST Wed Feb 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HUMPHREYS AND
NORTHWESTERN HICKMAN COUNTIES UNTIL 800 PM CST...
At 712 PM CST, Doppler radar was tracking a strong thunderstorm over
Hurricane Mills, or near Waverly, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Dickson, Waverly, White Bluff, McEwen, Burns, Hurricane Mills,
Charlotte, Vanleer and I-40 Near The Tennessee River.
This includes the following highways...
Interstate 40 between mile markers 136 and 145, and between mile
markers 155 and 180.
Interstate 840 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3592 8793 3594 8794 3612 8790 3620 8761
3618 8757 3622 8754 3631 8718 3598 8720
3585 8795
TIME...MOT...LOC 0112Z 253DEG 40KT 3601 8777
BarnwellLocal storm report, Feb 6, 7:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 2 SSE WEST NASHVILLE 36.13N 86.84W
02/06/2019 DAVIDSON TN SOCIAL MEDIA
CREEK OVERFLOWING ITS BANKS AND FIELDS FLOODED AT
MONTGOMERY BELL ACADEMY.
&&
EVENT NUMBER OHX1900030
SCHAPERLocal storm report, Feb 6, 7:26 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD 1 SSW NASHVILLE 36.16N 86.79W
02/06/2019 DAVIDSON TN SOCIAL MEDIA
VIDEO OF FLASH FLOODING AT EXXON ON CHARLOTTE AND I-40.
&&
EVENT NUMBER OHX1900031
SCHAPERLocal storm report, Feb 6, 7:46 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FLASH FLOOD 2 E MOUNT JULIET 36.21N 86.49W
02/06/2019 WILSON TN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS CAR SUBMERGED ON PLOWSON ROAD.
ALL OCCUPANTS WERE ABLE TO EXIT VEHICLE.
&&
EVENT NUMBER OHX1900032
SCHAPERSpecial weather statement, Feb 6, 7:48 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
748 PM CST Wed Feb 6 2019
TNZ008-025>027-057-059-070230-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
Sumner TN-
748 PM CST Wed Feb 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN
DICKSON...SOUTHWESTERN SUMNER...NORTHERN WILLIAMSON...SOUTHEASTERN
CHEATHAM AND NORTHERN HICKMAN COUNTIES UNTIL 830 PM CST...
At 748 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near White Bluff to near Burns to 9 miles
northwest of Centerville. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Franklin, Dickson, Ashland City, Nashville, Madison, Hendersonville,
Brentwood, Goodlettsville, Forest Hills, Oak Hill, White Bluff, Belle
Meade, Kingston Springs, Lakewood, Pegram, Burns, Hermitage,
Fairview, Bellevue and Antioch.
This includes the following highways...
Interstate 40 between mile markers 169 and 222.
Interstate 65 between mile markers 66 and 96.
Interstate 24 between mile markers 39 and 60.
Interstate 840 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3633 8667 3610 8654 3585 8692 3586 8769
3599 8741 3621 8728
TIME...MOT...LOC 0148Z 260DEG 41KT 3614 8727 3600 8735 3591 8756
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:14 PM CST | Flash Flood Warning | OHX | Wilson | 2 hr |
| Feb 6, 6:37 PM CST | Flash Flood Warning | OHX | Wilson | 113 min |
| Feb 6, 6:41 PM CST | Areal Flood Advisory | OHX | Jackson, Smith, Trousdale | 3 hr |
| Feb 6, 6:53 PM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 3 hr |
| Feb 6, 7:03 PM CST | River Flood Warning | OHX | Davidson | 3 hr |
| Feb 6, 7:12 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 48 min |
| Feb 6, 7:14 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 6 hr |
| Feb 6, 7:19 PM CST | Tornado Warning | OHX | Dickson | 26 min |
| Feb 6, 7:45 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Sumner, Williamson | 4 hr |
| Feb 6, 7:48 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 42 min |
| Feb 6, 7:58 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 32 min |
| Feb 6, 8:18 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 3 hr |
| Feb 6, 8:30 PM CST | Flash Flood Warning | OHX | Putnam | 5 hr |
| Feb 6, 8:31 PM CST | Special Weather Statement | OHX | Davidson | 44 min |
| Feb 6, 8:34 PM CST | Special Weather Statement | OHX | Humphreys | 41 min |
| Feb 6, 8:54 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Pickett, Putnam | 3 hr |
| Feb 6, 9:11 PM CST | Areal Flood Advisory | OHX | Macon, Robertson, Sumner, Trousdale | 4 hr |
| Feb 6, 9:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Clay, Cumberland, Davidson, DeKalb, Dickson and 19 more | 12 hr |
| Feb 6, 9:47 PM CST | Special Weather Statement | OHX | Smith, Wilson | 28 min |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Wilson | 59 hr |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Feb 6, 10:55 PM CST | Flash Flood Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 3 hr |
| Feb 6, 11:27 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Trousdale and 2 more | 9 hr |
| Feb 7, 12:28 AM CST | River Flood Advisory | OHX | Davidson | 72 hr |
| Feb 7, 12:31 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 7, 1:15 AM CST | River Flood Warning | OHX | Cheatham | 13 hr |
| Feb 7, 4:19 AM CST | River Flood Warning | OHX | Hickman | 21 days |
| Feb 7, 4:29 AM CST | River Flood Advisory | OHX | Cheatham | 6 hr |
| Feb 7, 4:33 AM CST | River Flood Advisory | OHX | Davidson | 55 hr |
| Feb 7, 5:39 AM CST | River Flood Advisory | OHX | Davidson | 54 hr |
| Feb 7, 6:39 AM CST | River Flood Advisory | OHX | Davidson | 53 hr |
| Feb 7, 7:56 AM CST | River Flood Advisory | OHX | Davidson | 51 hr |
| Feb 7, 9:49 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 9 hr |
| Feb 7, 9:59 AM CST | Flash Flood Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Houston and 13 more | 11 hr |
| Feb 7, 10:32 AM CST | River Flood Warning | OHX | Montgomery | 7 hr |
| Feb 7, 1:04 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 5 hr |
| Feb 7, 5:57 PM CST | River Flood Advisory | OHX | Montgomery | 60 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.